MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA EVOLIS CEMENTED TIBIAL BASEPLATE SIZE 5

MEDACTA INTERNATIONAL SA EVOLIS CEMENTED TIBIAL BASEPLATE SIZE 5
Model Number 3031.0205
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 01/01/2004
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 23 december 2019.Lot 03-0174: (b)(4) items manufactured and released on 12-jun-2003.Expiration date: 2008-05-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Preliminary investigation performed by r&d project manager.Revision surgery after 15 years from primary implantation due to aseptic tibial loosening.From the picture of the explanted implant, no residual cement can be identified on the distal surface of the tibia tray and on the internal part of the femoral component.Absence or lack of cement on explanted components is usual to be seen even if the cause of revision is not loosening or mobilization.Surface finishing seem to be in compliance with the specifications required and no loss of mechanical properties that could have contributed to the event can be noted.From preliminary investigation there is no evidence that the event is related to a faulty device.
 
Event or Problem Description
Revision surgery performed on (b)(6) 2019 due to a tibial loosening.Primary surgery took place in 2004, exact date unknown.The surgery was completed successfully.
 
Additional Manufacturer Narrative
We discovered on the (b)(6) 2020, the complete date of birth of the patient: (b)(6) 1930.

Brand Name
EVOLIS CEMENTED TIBIAL BASEPLATE SIZE 5
Common Device Name
CEMENTED TIBIAL BASEPLATE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9601766
Report Number3005180920-2019-01152
Device Sequence Number16860484
Product Code JWH
UDI-Device Identifier07630030845284
UDI-Public07630030845284
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K081023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2008
Device Model Number3031.0205
Device Catalogue Number3031.0205
Device Lot Number03-0174
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date04/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR